EXACTECH, INC. CR TIBIAL INSERT SZ3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Back to Search Results |
| Model Number |
CR TIBIAL INSERT SZ3, 9MM |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
05/18/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
During the week of april 17-25, representatives of exactech, inc.And exactech spain conducted an in person site visit with (b)(6) hospital.As a result of that site visit and at exactech's request, the hospital provided a retrospective excel listing of revision related to polyethylene wear that have been performed since 2010.These cases have not previously been reported to exactech as complaints.This patient ((b)(6)) was implanted with a 200-23-09-inserto tibial cr 3, 9mm, serial number (b)(6) on (b)(6) 2013.The insert was manufactured on 13-jun-2012 and was packaged in a vacuum bag with no evoh.The insert was manufactured on 13-jun-2012 and was seven months shelf age at the time of implant.On (b)(6) 2022, approximately nine years post implantation, the patient underwent revision for wear of the polyethylene.No additional details are available at this time.
Additional Manufacturer Narrative
(h3 the revision reported may have been due to third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which led to prosthesis wear.However, this cannot be confirmed as the devices were not available for evaluation and images of the explanted device/radiographs were not provided.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d8, h6 - health effect - clinical code, investigation findings, investigation conclusion and h11 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined; however, may have resulted from third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which led to prosthesis wear.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.